Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 100, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Oct 20, 2016, 7:04 PM EDT for Bedford County, Cambria County, Somerset County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2016, 7:04 PM EDT (23:04 UTC)
- Expired
- Oct 20, 2016, 8:00 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bedford County, PA, Cambria County, PA, Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 105 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 20, 3:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093
WUUS51 KCTP 202304
SVRCTP
PAC009-021-111-210000-
/O.NEW.KCTP.SV.W.0100.161020T2304Z-161021T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
704 PM EDT THU OCT 20 2016
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 800 PM EDT.
* AT 703 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ACOSTA...
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN...PORTAGE...BELMONT...WINDBER...ELIM...WESTMONT...
EHRENFELD...BEAVERDALE-LLOYDELL...TIRE HILL...CRESSON...CENTRAL
CITY...GEISTOWN...SOUTH FORK...OGLETOWN...ST. MICHAEL...JEROME...
SIDMAN...DALE...SALIX-BEAUTY LINE PARK AND SOUTHMONT.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 100 TO 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS WESTMORELAND COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4012 7921 4011 7918 4016 7916 4017 7914
4020 7913 4033 7902 4051 7855 4008 7874
4007 7927
TIME...MOT...LOC 2303Z 256DEG 42KT 4016 7912
HAIL...0.88IN
WIND...60MPH
$$
DANGELO1 follow-up statement
485
WWUS51 KCTP 202335
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
735 PM EDT THU OCT 20 2016
PAC009-021-111-210000-
/O.CON.KCTP.SV.W.0100.000000T0000Z-161021T0000Z/
BEDFORD PA-SOMERSET PA-CAMBRIA PA-
735 PM EDT THU OCT 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN BEDFORD...NORTHEASTERN SOMERSET AND SOUTHWESTERN
CAMBRIA COUNTIES...
AT 734 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DAISYTOWN...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN...PORTAGE...BELMONT...WINDBER...ELIM...WESTMONT...
EHRENFELD...BEAVERDALE-LLOYDELL...TIRE HILL...CRESSON...GEISTOWN...
SOUTH FORK...ST. MICHAEL...SIDMAN...DALE...SALIX-BEAUTY LINE PARK...
SOUTHMONT...LILLY...SANKERTOWN AND DAVIDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM HAS PRODUCED WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4033 7902 4051 7855 4024 7867 4022 7888
4023 7895 4026 7902 4027 7905 4029 7905
TIME...MOT...LOC 2334Z 225DEG 26KT 4031 7890
HAIL...0.88IN
WIND...60MPH
$$
DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 4:45 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 20, 4:45 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service State College PA 445 PM EDT Thu Oct 20 2016 .SYNOPSIS... A storm system will move into Western Pennsylvania later today and this evening. The associated cold front will move slowly across the state tonight and Friday. Windy and much colder weather will move in for the weekend with the first bout of lake effect and upslope rain and snow showers Saturday into Saturday night. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 350PM: Update for issuance of Flash Flood Watch and Severe Thunderstorm Watch #499. Previous: Satellite indicates the warm air has mixed down over all but the far NW and NE. High temps are indeed a bit ahead of earlier expectations with a cloudier sky. The meso anal shows inverted trough poking up into NWRN Pa. This connects to a wavy front over SWRN Pa and extends down into at least one wave on the front over sern Ohio. The NW looks to remain the focus for the best rains into the evening today as the leading wave of low pressure ripples up into western Pa by nightfall. As the associated upper trough deepens and moves toward the NERN US, the wavy front will slow down with the best rains concentrating along and behind the front, in almost classic anafront fashion. The models show a strengthening upper jet entrance region which will support strong deep layer frontogenetic forcing moving slowly across the forecast area, mainly tonight through the first half of Friday. We are outlooked for a Slight Risk of severe storms which is not unreasonable given the strong surge of moisture and expected development of several hundred Joules of Cape by mid to late afternoon as the front enters western Pa. Model depicted deep layer shear will be similarly intensifying under the deepening upper trough so the potential for damaging wind gusts will be enhanced in any convection that can manage to organize. The best chance of this would seem to be some sort of narrow cold frontal rain band feature as the front strengthens and moves eastward. The big question will be if the intensifying dynamic forcing can overcome the increasing stability that will be occurring after the sun goes down. The front and area of rain will progress slowly eastward overnight. Have chosen to not hoist a flood watch at this time given the expected progressive nature of any kind of concentrated convection that may form along the front. Can't rule out some smaller scale nuisance flooding as it is the the time of year that fallen leaves can clog storm drains. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... There's good consensus that the wavy front will have cleared at least the western half of the forecast area by mid day to be east of the entire forecast area by nightfall. Showers along the front will transition onto a steady moderate to heavy soaking rain as the front passes. The wind will shift to the NW and become gusty along with steady or falling temperatures after the frontal passage. By late day we should see the rain finally starting to taper off and become more showery. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A major change in the weather pattern is expected to occur early in the period which could yield the first taste of snow over parts of Central Pennsylvania. An anomalous upper level trough will close off and take on a negative tilt, with a deepening coastal surface low tracking from southern New England north and west into eastern Quebec. Strong cold advection on the backside of the low along with 100-150m height falls and dynamic cooling within a pivoting deformation axis could result in a rain/snow transition Friday night into Saturday morning. The 20/12Z operational EC/GFS/NAM/CMC generate a coating to 1 inch of snow over parts of the Alleghenies and Laurel Highlands. Confidence in accumulation is still low but odds would seem to be increasing. For now will continue to mention rain/snow in the wx grids with no accums. A seasonably cold and brisk northwest flow will grip the area into the weekend with lake effect and orographic rain and snow showers likely over the Northwest Mtns and Laurel Highlands on Saturday. There is still a low risk for coating into Saturday night with accums very hard to come by during the daylight hours this early in the season. 25-35 mph wind gusts will add an additional blustery chill to below normal temps. GFS/EC/CMC all show a fast-moving low diving through the Great Lakes and Northeast into early next week. There is better agreement with this system embedded in the WNW flow aloft passing to the north of the area with max POPs over the far northern tier. This feature will reinforce the cold air aloft at least into Tuesday before strong warm advection commences through midweek. The models show a low near the Great Lakes by the end of the period with some hints a at a cold air damming pattern at low levels with high pressure retreating into New England. Overall not much pcpn expected Mon-Wed. Temperatures will be noticeably colder by the weekend with highs in the low 40s to mid 50s on Saturday. Expect some moderation on Sunday followed by a steady to cooling trend with readings averaging near to below normal through next Wednesday. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... Updated TAFS a few minutes early, watching showers and storms to the west. Storms may come close to UNV after 22Z. Earlier discussion below. A complex low and frontal system will dictate the weather over the next 2 days. All terminals are VFR as of early afternoon with the warm front having passed up into southern NY. The rain will become more widespread later today along with deteriorating conditions over northwestern areas before slowly progressing eastward this evening into the overnight a the low enters from the Ohio Valley. We will be unstable enough for the possibility of a potent thunderstorm with strong wind gusts along the front, mainly western sections. Overnight and Friday will feature widespread MVFR/IFR developing over the entire region as the wavy slow moving front crawls through the area. Outlook... Sat...Scattered showers with restrictions NW. Brisk NW wind. Sun...No sig wx. Mon...Mainly VFR. MVFR with rain showers possible NW. Tue...No Sig Wx. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday afternoon for PAZ004>006-010- 011-017-024-033-037. && SYNOPSIS...La Corte NEAR TERM...La Corte SHORT TERM...La Corte LONG TERM...Steinbugl AVIATION...La Corte/Martin
Hazardous weather outlook, Oct 20, 3:51 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 351 PM EDT THU OCT 20 2016 PAZ012-018-019-025-026-034-041-045-046-212000- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- BEDFORD-NORTHERN LYCOMING-SOUTHERN CLINTON-SOUTHERN LYCOMING- 351 PM EDT THU OCT 20 2016 ...SEVERE THUNDERSTORM WATCH 499 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WIDESPREAD SOAKING RAINFALL IS FORECAST THROUGH FRIDAY. ISOLATED FLOODING IS POSSIBLE MAINLY WITHIN AREAS OF TRAINING AND SHORT DURATION HEAVY RAIN. SIGNIFICANT RISES ON RIVERS AND STREAMS ARE PROBABLE BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ042-212000- SULLIVAN- 351 PM EDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WIDESPREAD SOAKING RAINFALL IS FORECAST THROUGH FRIDAY. ISOLATED FLOODING IS POSSIBLE MAINLY WITHIN AREAS OF TRAINING AND SHORT DURATION HEAVY RAIN. SIGNIFICANT RISES ON RIVERS AND STREAMS ARE PROBABLE BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ027-028-035-036-049>053-056>059-063>066-212000- MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 351 PM EDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ005-006-010-011-017-024-033-037-212000- MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA- 351 PM EDT THU OCT 20 2016 ...SEVERE THUNDERSTORM WATCH 499 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM EDT THIS EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-212000- WARREN- 351 PM EDT THU OCT 20 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM EDT THIS EVENING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 20, 4:49 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT THU OCT 20 2016
PAZ017-202115-
CLEARFIELD PA-
449 PM EDT THU OCT 20 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ELK AND CLEARFIELD
COUNTIES UNTIL 515 PM EDT...
AT 448 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SANDY TO NEAR NORTHERN CAMBRIA. MOVEMENT WAS
NORTHEAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH AND VERY HEAVY RAIN ARE POSSIBLE.
STRONG THUNDERSTORMS WILL BE NEAR...
SANDY AND DUBOIS AROUND 455 PM EDT.
ROCKTON AROUND 505 PM EDT.
PENFIELD...PARKER DAM STATE PARK AND S.B. ELLIOT STATE PARK AROUND
515 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LUMBER CITY...
BRISBIN...TROUTVILLE...NEW WASHINGTON AND GRAMPIAN.
LAT...LON 4115 7879 4121 7868 4121 7866 4126 7860
4122 7819 4085 7829 4073 7880
TIME...MOT...LOC 2048Z 239DEG 29KT 4107 7882 4078 7882
DANGELOSpecial weather statement, Oct 20, 6:03 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 603 PM EDT THU OCT 20 2016 PAZ011-012-017-018-202245- NORTHERN CENTRE PA-CLEARFIELD PA-CAMERON PA-NORTHERN CLINTON PA- 603 PM EDT THU OCT 20 2016 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CAMERON...CLEARFIELD... CENTRE...AND CLINTON COUNTIES UNTIL 645 PM EDT... AT 603 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KARTHAUS...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... SNOW SHOE...LECONTES MILLS...KEATING...CLARENCE...KARTHAUS...PINE GLEN...MOSHANNON...KYLERTOWN AND GRASSFLAT. LAT...LON 4098 7831 4114 7830 4130 7790 4101 7780 TIME...MOT...LOC 2203Z 250DEG 23KT 4109 7819 EVANEGO
Special weather statement, Oct 20, 6:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT THU OCT 20 2016
PAZ010-011-017-018-202345-
NORTHERN CENTRE PA-CLEARFIELD PA-CAMERON PA-ELK PA-
639 PM EDT THU OCT 20 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CAMERON...ELK...
CLEARFIELD...AND CENTRE COUNTIES UNTIL 745 PM EDT...
AT 638 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PUNXSUTAWNEY...MOVING NORTHEAST AT 30 MPH. THIS STORM WAS PART OF A
CLUSTER OF STRONG STORMS.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CLEARFIELD...DUBOIS...SANDY...MEDIX RUN...PENFIELD...ROCKTON...
LECONTES MILLS...CHESTER HILL...PARKER DAM STATE PARK...JEFFRIES...
SOUTH PHILIPSBURG...WOODLAND...BENEZETTE...BROCKPORT...S.B. ELLIOT
STATE PARK...FORCE...PLYMPTONVILLE...PHILIPSBURG...HYDE AND
CURWENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4113 7881 4120 7877 4121 7871 4123 7871
4123 7874 4126 7874 4127 7876 4141 7832
4087 7821 4075 7881
TIME...MOT...LOC 2238Z 240DEG 49KT 4093 7886
MARTINSpecial weather statement, Oct 20, 6:55 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EDT THU OCT 20 2016
PAZ024-033-034-210000-
BEDFORD PA-SOMERSET PA-CAMBRIA PA-
655 PM EDT THU OCT 20 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD...SOMERSET...
AND CAMBRIA COUNTIES UNTIL 800 PM EDT...
AT 655 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LIGONIER...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
JOHNSTOWN...BELMONT...WINDBER...ELIM...WESTMONT...VINCO...
EHRENFELD...TIRE HILL...CENTRAL CITY...GEISTOWN...SOUTH FORK...
OGLETOWN...ST. MICHAEL...JEROME...SIDMAN...DALE...SALIX-BEAUTY LINE
PARK...SOUTHMONT...DAVIDSVILLE AND DUNLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4009 7925 4012 7921 4011 7918 4016 7916
4017 7914 4020 7913 4037 7899 4045 7878
4011 7859 4000 7932
TIME...MOT...LOC 2255Z 240DEG 49KT 4017 7930
MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:39 PM EDT | Flash Flood Watch | CTP | Cambria, Cameron, Centre, Clearfield, Clinton, Elk and 7 more | 23 hr |
| Oct 20, 4:49 PM EDT | Special Weather Statement | CTP | Clearfield | 26 min |
| Oct 20, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 62 min |
| Oct 20, 6:03 PM EDT | Special Weather Statement | CTP | Centre | 42 min |
| Oct 20, 6:39 PM EDT | Special Weather Statement | CTP | Clearfield | 66 min |
| Oct 20, 6:55 PM EDT | Special Weather Statement | CTP | Somerset | 65 min |
| Oct 20, 7:41 PM EDT | Special Weather Statement | CTP | Cameron | 34 min |
| Oct 20, 7:57 PM EDT | Areal Flood Advisory | CTP | Clearfield | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.